Toxic Hepatitis Induced by Phytotherapeutic Products: Natural is Not a Synonym for Safe Hepatite Tóxica Induzida por Produtos Fitoterapêuticos: Natural Não é Sinónimo de Seguro

Main Article Content

Bruno Serrano Ferreira - Corresponding Author
Joana Neiva
Gilda Nunes
José Barata

Abstract

A case of toxic hepatitis induced by a fat burner natural product is reported. Pathogenic mechanisms of hepatotoxicity are discussed, and causality nexus is analyzed. The goal of this presentation is to alert for the risk of severe adverse events while consuming falsely harmless products.


Received: 25/05/2016 - Accepted: 01/08/2016

Keywords: Drug-Induced Liver Injury; Phytotherapy; Plant Extracts

Article Details

1.
Ferreira BS, Neiva J, Nunes G, Barata J. Toxic Hepatitis Induced by Phytotherapeutic Products: Natural is Not a Synonym for Safe: Hepatite Tóxica Induzida por Produtos Fitoterapêuticos: Natural Não é Sinónimo de Seguro. Gaz Med [Internet]. 2018 Feb. 21 [cited 2022 Aug. 13];3(3). Available from: https://www.gazetamedica.pt/index.php/gazeta/article/view/106
Section
CLINICAL CASE

Most read articles by the same author(s)